← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@kbmayo

when i was tapering, i sometimes felt like i was disconnected from myself, especially from my body, and i felt like my mind was off in the ozone somewhere. the only loss of control i experienced was being really quick to anger — rage, almost. much of the time i felt sort of loose, if that makes any sense — kind of like i was fuzzy around the edges. one of my anxiety books describes depersonalization and derealization as symptoms of anxiety, which makes sense to me, since anxiety has lots of symptoms besides feeling anxious, so i guess i experienced anxiety, too. i just figured that any weirdness i felt — physical or mental — was due to the tapering because my body had tremendous adjustments to make, so i more or less just noted them and continued on.
several months after my taper, depression and anxiety came back. i hoped they were discontinuation symptoms, but they didn't go away — in fact, they got stronger — so my doctor put me back on medication, but not effexor this time. i'm on wellbutrin 150mg xr and so far — 2 weeks — it's helping, but it sure isn't perfect. i can increase the dose to 300mg if i want, but i'm going to give it a while longer before i do that — if i do it. things are better, though, and when depression hits or i get into a spiral of anxiety-inducing thoughts, i can challenge them and work to move on past them.
hope this helps. you definitely are not alone! hang in there and good luck!

Jump to this post


Replies to "when i was tapering, i sometimes felt like i was disconnected from myself, especially from my..."

Thank you very much kbmayo. Things are getting better now. I'm down to 37.5mgs now. But having alot of nauseous feelings, stomach hurts and high anxiety. Thank you for sharing your information with me. Makes me feel not so alone. 😃

  Request Appointment